Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Stabbing pain in left temple
    avatar
    chippi1 posted:
    Hi, New here and would appreciate any feedback. Have had stabbing pain in my left temple for two days now that is excrutiating and only last a couple seconds, but is on/off constantly all day. After having low blood pressure all my life 90/60 or lower, I have recently been diagnosed with stage 2 hypertension. I started getting dizzy, having nosebleeds, headaches that debilitated me, so I had it checked and it was 165/95, not good. So off to the doc I went who put me on lisinopril, been on about a week now. I did have a TIA back in May and have been on Plavix for that and also have high cholesterol, which I take simvistatin for. I am not a headache person, before the blood pressure started to rise, I rarely, in 45 yrs. got a headache. The headaches I had before the B/P diagnosis and new med were not like this, with that my entire head hurt w pressure. This is sharp, stabbing pains just in the temple. Any ideas???? Thank you
    Reply
     
    avatar
    DUKE MEDICINE
    Timothy Collins, MD responded:
    This could be due to your high blood pressure, or due to an unrelated problem. There is an inflammation/ irritation of the artery in the temple that can cause similar symptoms. Cluster headache can also cause similar pains. You should talk with your doctor about it.
     
    avatar
    chippi1 replied to Timothy Collins, MD's response:
    Hi again, Thank you Timothy for the reply. The headaches were due to the high blood pressure. Went to the doctor, she put me on a med and headaches went away, and pressure went down somewhat. Thank you, Chippi


    Helpful Tips

    Migraine Prevention MedicationsExpert
    Which medications work for migraine prevention? This question comes up all the time, so I've made a list of some of the medications we use ... More
    Was this Helpful?
    83 of 112 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center